MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. COMPONENT KIT; DISPOSABLE BATTERY-POWERED SURGICAL/ORTHOPAEDIC LAVAGE SYSTEM

ZIMMER SURGICAL, INC. COMPONENT KIT; DISPOSABLE BATTERY-POWERED SURGICAL/ORTHOPAEDIC LAVAGE SYSTEM
Model Number N/A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device started moving suddenly.The event timing was when the device was in the box and no one had touched it.There was no harm or delay reported.
 
Additional Manufacturer Narrative
This complaint is recorded by zimmer biomet under (b)(4).Functional testing confirmed the suction was not working and the motor made a high-pitched noise.Visual inspection of the interior of the handpiece found the motor mounts were melted and warped, dropping the motor out of position and preventing the pinion gear form making contact with the face gear.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMPONENT KIT
Common Device Name
DISPOSABLE BATTERY-POWERED SURGICAL/ORTHOPAEDIC LAVAGE SYSTEM
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
christina arnt
56 e. bell drive
warsaw, IN 46582
5745273773
MDR Report Key14138074
Report Number0001526350-2022-00338
Device Sequence Number6291103
Product Code FQH
UDI-Device Identifier00889024375130
UDI-Public(01)00889024375130(17)240229(10)65045180
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model NumberN/A
Device Catalogue Number00515042001
Device Lot Number65045180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown